Alert archive / Oklahoma / Heat Advisories in 2011
Heat Advisory 7, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 7, 2011, 5:23 PM CDT for 7 counties in Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 5:23 PM CDT (22:23 UTC)
- Expired
- Jul 7, 2011, 7:35 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 2358 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS74 KTSA 072223 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 523 PM CDT THU JUL 7 2011 ARZ019-020-029-OKZ065-066-070>076-080200- /O.NEW.KTSA.HT.Y.0007.110707T2223Z-110708T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 523 PM CDT THU JUL 7 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY... WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...MUSKOGEE...MCINTOSH...OKFUSKEE...PITTSBURG... SEQUOYAH...OKMULGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...SEBASTIAN...CRAWFORD AND FRANKLIN. HAZARDOUS WEATHER... * HEAT INDICES HAVE CLIMBED INTO THE 105 TO 110 DEGREE RANGE OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON AS AIR TEMPERATURES SOAR WELL ABOVE 100 DEGREES. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
1 follow-up statement
600 WWUS74 KTSA 080035 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 735 PM CDT THU JUL 7 2011 ARZ019-020-029-OKZ065-066-070>076-080145- /O.CAN.KTSA.HT.Y.0007.000000T0000Z-110708T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 735 PM CDT THU JUL 7 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE HEAT ADVISORY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...LE FLORE...SEQUOYAH...PITTSBURG...OKFUSKEE... MCINTOSH...MUSKOGEE...OKMULGEE...LATIMER AND HASKELL. IN ARKANSAS...SEBASTIAN...FRANKLIN AND CRAWFORD. * HEAT INDICES HAVE DROPPED BELOW 105 DEGREES AND WILL REMAIN THAT WAY THROUGH THE REMAINDER OF THE NIGHT. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 7, 3:16 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 3:16 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT THU JUL 7 2011 .UPDATE... POPS UPDATED FOR THIS AFTERNOON TO REFLECT LATEST TRENDS IN BOTH OBS AND SHORT-TERM MODEL GUIDANCE. && .DISCUSSION... SURFACE MAP FAIRLY COMPLICATED ACROSS ERN OK AND NW AR THIS AFTERNOON. THERMAL LOW AND WIND SHIFT LINE SITUATED JUST SOUTH OF TULSA...WITH HOT AND DRY AIR SURGING EAST ON THE SOUTH SIDE OF THE LOW. THE LATEST MESONET OB FROM OKEMAH SHOWED 107 DEGREES. AN EAST-WEST FRONTAL BOUNDARY LIES ACROSS NORTHERN OK...WITH COOLER AND MORE HUMID AIR IN PLACE THERE. FINALLY...AN OUTFLOW BOUNDARY FROM PREVIOUS STORMS LIES FROM NW TO SE ACROSS CARROLL...MADISON AND POSSIBLY FRANKLIN COUNTIES IN NW AR. THE LATEST SHORT TERM MODEL GUIDANCE (HRRR AND LOCAL WRF MODEL) SUGGESTS SOME POTENTIAL FOR DVLPMT ALONG THE OUTFLOW BOUNDARY IN THE EAST...AND SUGGESTS THAT EASTERN OK WILL REMAIN DRY. THE OPERATIONAL NAM SHOWS SOME ISOLATED DVLPMT ALONG WIND SHIFT LINE. IF A STORM DOES FORM OVER EASTERN OK...DMGG WIND WOULD BE THE PRIMARY THREAT. FARTHER EAST NEAR THE OUTFLOW BOUNDARY...A MOIST AND VERY UNSTABLE ENVIRONMENT EXISTS WITH SEVERAL THOUSAND JOULES OF CAPE. IF A STORM DVLPS HERE...SEVERE POTENTIAL WOULD BE GREATER WITH LARGE HAIL AND DMGG WINDS. LACY && .PREV DISCUSSION... /ISSUED 250 PM CDT THU JUL 7 2011/ DISCUSSION... SURFACE COLD FRONT MAKING ITS WAY ACROSS ERN OK THIS AFTERNOON...WITH SOME PLACES JUST AHEAD OF THE FRONT SEEING A NICE JUMP IN TEMPERATURES DUE A WESTERLY WIND COMPONENT AND COMPRESSIONAL WARMING. SOME VERY ISOLATED SHOWER ACTIVITY ATTEMPTING TO GO UP JUST AHEAD OF THE FRONT...BUT ANY SUSTAINED CONVECTION LOOKING UNLIKELY(OR MINIMAL) WITH FAIRLY STRONG CAP IN PLACE AND LIMITED CONVERGENCE ON THE FRONT. BOUNDARY LOOKS TO STALL IN THE VICINITY OF THE RED RIVER AND EVENTUALLY DISSIPATED BEFORE A RETURN TO SOUTHERLY WINDS ACROSS THE REGION ENSUES SATURDAY. UPPER RIDGE TO STAND PAT FROM THAT POINT UNTIL THE MIDDLE OF THE WEEK WHEN INDICATIONS ARE SOME BREAKDOWN OF THE RIDGE AND POSSIBLY A WEAK WAVE MAY BE ENOUGH TO SPARK SOME CONVECTION AT THAT TIME. SO...FROM SATURDAY ON...A RETURN TO THE HEAT AND HUMIDITY WITH MINIMAL RAIN CHANCES UNTIL THE THE END OF THE FORECAST PERIOD WHERE LOW POPS WILL BE MAINTAINED. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 97 75 101 / 10 0 0 10 FSM 74 101 74 101 / 20 0 10 10 MLC 74 101 75 101 / 10 0 10 10 BVO 70 96 72 101 / 10 0 0 10 FYV 69 94 69 95 / 20 0 0 10 BYV 71 93 70 93 / 20 0 0 10 MKO 72 98 73 101 / 10 0 0 10 MIO 71 93 72 98 / 20 0 0 10 F10 73 99 74 102 / 10 0 10 10 HHW 73 101 75 103 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30
Hazardous weather outlook, Jul 7, 4:52 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 452 PM CDT THU JUL 7 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 452 PM CDT THU JUL 7 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OF I-540/US 71. ONSET...AFTER 5 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...NORTH OF HWY 412 IN NORTHEAST OK. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OK AND NORTHWEST AR. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EAST CENTRAL OK AND NORTHWEST AR. ONSET...ONGOING. DISCUSSION... ISOLATED SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG A NORTH-SOUTH OUTFLOW BOUNDARY THAT EXTENDS FROM NEAR BERRYVILLE SOUTH TO JUST EAST OF OZARK. THE ATMOSPHERE IS VERY UNSTABLE AHEAD OF THIS BOUNDARY...AND ANY STORM THAT DOES DEVELOP WOULD BE CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS TO 80 MPH. HEAT INDICES OF UP TO 105 DEGREES ARE BEING OBSERVED TO THE NORTH OF A FRONT ACROSS FAR NORTHEAST OK...WHERE THE HIGH DEWPOINT AIR RESIDES. WIND GUSTS MAY OCCASIONALLY HIT THE 25 TO 30 MPH RANGE FOR A FEW MORE HOURS THIS AFTERNOON BEFORE THEY SUBSIDE AROUND SUNSET. AND ELEVATED FIRE DANGER CURRENTLY EXISTS ALONG A WIND SHIFT BOUNDARY OVER EAST CENTRAL OKLAHOMA NEAR THE I-40 CORRIDOR WHERE VERY HOT AND RELATIVELY DRY AIR COEXIST. GUSTY SOUTHWEST OR WEST WINDS AND VERY LOW RELATIVE HUMIDITIES NEAR 20 PERCENT WOULD CREATE CONDITIONS CONDUCIVE FOR FIRE GROWTH AND SPREAD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHWEST ARKANSAS THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... RIDGING WILL BUILD ALOFT OVER OKLAHOMA AND ARKANSAS...SUPPRESSING RAIN CHANCES AND ALLOWING FOR A CONTINUATION OF HOT AND DRY CONDITIONS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. A FRONTAL BOUNDARY MAY PROVIDE SOME RELIEF FROM THE HEAT AND BRING A CHANCE FOR THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.